MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -9.00/+2.5/094 (sphere/cylinder/axis), in the patients left eye (os) in 2019.The reporter has indicated the surgeon plans to explant and exchange the lens for a shorter lens due to the lens has vaulted forward and possibly rubbing against the iris.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Additional data: b5:the lens was implanted on (b)(6) 2019.The lens was explanted on (b)(6) 2020 due to excessive vaulting, significant reduction of irido-corneal angles, pigment dispersion and intermittent pain in the dark.The lens was exchanged for a shorter lens and the problem was resolved.The cause of the event was unknown.H3 - device evaluation: the lens was returned in liquid in a lens vial.Visual inspection found no visible damage to the lens.H6 - patient code: 3191 - secondary surgical intervention, lens exchange.H6 - patient code: 3191 - significant reduction of irido-corneal angles; pigment dispersion.H6 - device code: 1494 - this lens model is contraindicated for patients with age less than that of 21 years.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key10135938
Report Number2023826-2020-01166
Device Sequence Number14249216
Product Code QCB
UDI-Device Identifier00841542108904
UDI-Public00841542108904
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age20 YR